Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

149 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking medicine for epilepsy, anxiety and OCD. Will it be safe to take DAO supplements?

Answered by
Dr.
Dr. Nsah Bernard

General & Family Physician

Practicing since :2012

Answered : 1704 Questions

default
Posted on Fri, 15 Feb 2013 in Asthma and Allergy
Question: Hi. i am a 36 year old woman with lots of allergy symptoms and cholinergic urticaria. i also have very well controlled epilepsy for which i take topomax 100 mg am and 150 mg pm. i take clomipramine 25mg pm for anxiety and OCD. I recently heard of Histamine Intolerance and low histamine diets and DAO supplements to help break down histamine. should I talk to by GP before trying this supplement or is it safe to try out? from what I've read doctors in XXXXXXX are not really familiar with histamine intolerance. I also take zyrtec or other antihistamine as needed and exercise regularly.
thanks, XXXXXXX
doctor
Answered by Dr. Nsah Bernard 3 hours later
Hi XXXXXXX

Thanks for posting on HCM
In my humble opinion I do feel that you should let your GP know before taking DAO supplements. Even though diamine oxidase is an enzyme that occurs naturally in the intestines and breaks down histamine (ingested through food), when taken as a supplement could result to side effects (even though they are no known side effects). Discussing with your doctor will be of interest. What I can advise you freely to do now, is taking low histamine diets (the list is long, maybe your local dietician can assist you with that) and avoid meals with high histamines. If you are suffering from histamine intolerance, those two steps could start taking care of the problem. DAO supplements is a good treatment choice, but as I said do discuss first with your doctor.

Hope this helps and wish you the best
Dr Nsah
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics ,  

Recent questions on  Imipramine

doctor1 MD

Hi, I'm 22 years old male. My problem is I've enuresis and urine incontinence for 4 years. I've been on medication (oxybutinin, tolterodine, imipramine and desmopressin) for this 2 years. As i don't want to depend much on drugs, is there any way (neurology way) to treat my problem?. Just want to know, an urologist whom I've been consult with diagnosed my problem as neurogenic bladder.

doctor1 MD

I am in a diffulty situation and need medical or professional advise, i dont know if this is depression or im suffering from something. I had a biopsy in my left breast, report is attached, in april then i had a ultraound this past XXXXXXX 21st...

doctor1 MD

Have bowel movements that may start the day normal but usually after that have loose, spindly stool and sometimes diarrhea several times a day and my stool and farts have a different acrid or sourer smell. Rarely any stomach issues. This has gone...

doctor1 MD

Thank you for attending to my question. Because of insurance complications, I have to switch medications from Imipramine ( Tofranil 150 mgs/day) to another SSRI , yet to be determined. My question is, how long will it take to completely flush the...

doctor1 MD

I m 33 weeks pregnant and have been forced to change my medication (due to inability in the country) from 100mgs imipramine to 25mgs nortriptyline. (I am diagnosed with bipolar and am also taking 7mgs Seroquel). What are the expected effects on my baby? 2) could his change from imipramine to nortriptyline have something to do with my recently elevated blood pressure - now 142/89? thanks sandy

doctor1 MD

I have chronic anxiety and sleep is an issue. I am taking imipramine which is suppose to help me sleep but some nights I get 2-3 hours of sleep and other nights maybe 4-6 on rare occasions I will sleep 7 hours but in all cases it is broken sleep. I have only slept 3 1/2 hours to 4 hours straight. This has been going on for over a month. Can I servive on this

doctor1 MD

I'm having severe anxiety attacks. I get heart palpitations, I sweat, I even shake sometimes. Is there anything that I can take for this? I already see an MFT for therapy once a week, but I don't know what else to do. I also take clomipramine, which helps most of the time, but I still go nuts several times in a week and I am absolutely frightened about it.